MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS CON SZ C STD 60MM; PROSTHETIC, HIP

ZIMMER BIOMET, INC. ARCOS CON SZ C STD 60MM; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a revision of unknown devices, the doctor noted that the acetabulum was not prepared correctly; therefore, inserted the cup with fixation of four screws.During the attempts of reduction, encountered difficulty and upon delivery of force, led to rotation of the press-fit femoral stem.A curved stem was then placed and as additional reduction attempts were made, the stem also rotated, leading to the stem being cemented.In the process of testing the hip, one event of dislocation occurred; therefore, additional reduction maneuvers were repeated.The procedure was completed and the patient was transported out of the or.After approximately 1 hour, the patient was returned to the or due to dislocation.The liner was revised to a freedom liner and was successfully reduced without dislocation.Subsequently, due to the use of tensile force, the cup detached from the acetabular wall and the patient was hospitalized hip pendent.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).D10: 00625006525 bone screw selftapping 6.5 mm dia.25 mm length lot# j7470733.00625006525 bone screw selftapping 6.5 mm dia.25 mm length lot# j7470734 x3.110010267 g7 osseoti multihole 58mm g lot # 7196532.11-301303 arcos con sz c std 60mm lot #632650.010000820 g7 hi-wall arcomxl lnr 36mm g lot # 6588427.11-107021 freedom constr hd 36mm t1 +9mm lot # 620700.010000985 g7 freedom const e1 lnr 36mm g lot # 7042237.G2: foreign: mexico.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2023 - 02169.0001825034 - 2023 - 02170.0001825034 - 2023 - 02173.0001825034 - 2023 - 02174.The device will not be returned for analysis as it¿s location is not known; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted h3 other text : device was discarded.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h6 component code: mechanical (g04) - stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Complaint confirmed based on evaluation of the provided x-rays.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: possible loosening of the acetabular cup and associated cement with lateral migration of the acetabular construct.Associated hip dislocation post revision.Loosening of the femoral component.Stem implanted with cement - the root cause of the reported issue is attributed to user does not follow instructions, as the pps femoral stem was implanted with bone cement.Per arco modular femoral revision system surgical technique ensure all cement is removed prior to preparation of the femur for the arcos femoral components.Additionally, no implantation method outlined has the option of use with bone cement.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARCOS CON SZ C STD 60MM
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17744747
Report Number0001825034-2023-02172
Device Sequence Number4160890
Product Code KWA
UDI-Device Identifier00880304474130
UDI-Public(01)00880304474130(17)320428(10)632650
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-301303
Device Lot Number632650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexMale